I have allergies and just figured out that I have postnasal drip, eardrainage issues, and stomach issues due to the mucus.. I wonder will Singular work with this ? The last time I tried taking antihistamines I felt drugged. I have been enjoying the better relief with a nasal steroid I have been using twice a day, is this safe for long term use?
I have tried all of the antihistamines around, none with a decongestant. Benadryl will put me to sleep and make me feel tired the next day, so I try not to use that unless it is a must. Alergia made me dry up too much but then it started making me feel odd, so I waited a few days and tried Zertic, that was the same reaction, so I again waited a few days and went back with Cleartin, same reaction. My PC doctor did give me the Singulair to try since I do have Asthma. He had me try Symbicort but that stuff really made me dry, and so nasty tasting. I can however use just a steroid inhaler along with the Nasonex nose spray, it seemed to work very well for me. Should I try staying with this or try Singular? I thought I read up on Singular as causing liver issues. What do you think would be the safest way to go? Or the best? I LOVE breathing better !!
I will be needing most of this daily. Thank you for your time !!
From your message, you appear to have an intolerance to the so-called non-sedating anti-histamines but hopefully will be able to take Singulair; it is a good drug for nasal allergies and also, for a fair number of people, effective treatment for asthma. And it is safe, not a cause of significant liver disease, and not associated with other side effects, deemed serious.
To the best of our current knowledge, the long term use of a nasal steroid, as directed, does not pose a problem. However, if your symptoms diminish during certain seasons, you may not and should not take the drug during those times.
Singulair and inhaled steroids are complementary in the treatment of asthma. Whether taking one or the other will suffice, instead of both, would best be determined by trial and error, with you and your doctor working together to reach that decision.
I have allergic asthma. I was on symbicort but that made me to anxious. Singulair made me too anxious too. My daughter takes singulair every night and still has asthma and allergies flare ups. Veramyst nasal spray works best for me and nasonex is ok. I don't know which antihistamine medicine works best, I've tried them all too and they all have a side effect,. Claritin does close to nothing for me, benadryl is fast and works for a few hours only, zyrtec I haven't tried yet, I tried the fenofexadine (allegra) 180mg a day, it works ok but I felt so tired the whole, even when I took it at bedtime and sometimes flushed for a few minutes where I felt as if I was having an allergic reaction. I was on it for a month taking it twice a day and my back and muscles hurt so much, I felt drowsy all day. Allergic asthma is difficult.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.